MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. MULTI-DRUG 10 PANEL SCREEN -DOA-1104-751; DRUG SCREEN

ALERE SAN DIEGO, INC. MULTI-DRUG 10 PANEL SCREEN -DOA-1104-751; DRUG SCREEN
Model Number DOA-1104
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
It was reported that on an unspecified date, the customer received multiple false positive results for coc on the multi-drug 10 panel screen test.The patients were not on any medications.Confirmatory lab testing was performed and provided negative results for coc.No treatment provided or withheld based on result.No further information was provided.
 
Additional Manufacturer Narrative
An investigation was performed on retention product from the reported lot number.Retention devices were tested with in-house drug-free donor urine samples.Results were read at 5 minutes and all devices yielded expected negative results for coc.No false positive results were observed during in-house testing.Manufacturing batch record review did not uncover any abnormalities and found that the lot met quality control specifications.A root cause could not be determined from the available information as retention product performed as expected.However, case details indicate that the confirmatory testing performed was done at a cut-off of 300 ng/ml.As the cut-off for coc on this device is 150 ng/ml, it is possible for a donor to correctly test positive on this device and negative on the confirmatory testing.For this reason, confirmatory testing should be performed at the same cut-off as the device.Complaints are tracked and trended on a monthly basis.

Brand Name
MULTI-DRUG 10 PANEL SCREEN -DOA-1104-751
Common Device Name
DRUG SCREEN
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key8580235
Report Number2027969-2019-00079
Device Sequence Number16603361
Product Code DIO
UDI-Device Identifier10858904006409
UDI-Public(01)10858904006409(17)200930(10)DOA8090450
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberDOA-1104
Device Lot NumberDOA8090450
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer05/05/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1